Arkansas, 2022Flood in Arkansas, August 2 to 18, 2022
August 2 to 18, 2022 · NWS LZK · 1 event in 1 county or zone
Flooding was noted from heavy rains on the Cache River at Patterson in early August.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Flooding was noted from heavy rains on the Cache River at Patterson in early August.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 2, 1:37 AM CST, 38 minutes earlier.
Area forecast discussion, Aug 2, 1:37 AM CST, 38 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
237 AM CDT Tue Aug 2 2022
.SHORT TERM...Today Through Wednesday Night
Upper level ridging is positioned across the Southwestern region of
the CONUS w/ northwesterly flow aloft over Arkansas. An upper level
shortwave pulse will be meandering through the upper level pattern
during the day on Tuesday; this feature in conjunction with a high
pressure center at the surface off the Alabama/Mississippi Gulf
Coast will usher in moisture via the Gulf of Mexico and provide some
isolated rain and thunderstorm chances across the central and
southern portions of the CWA. Heat headlines return for Tuesday as
much of northeastern Arkansas, southeastern Arkansas, the River
Valley region, and the Little Rock metro area will meet Heat
Advisory criteria with Heat Index values of 105 to 109 degrees
common during Tuesday afternoon/Tuesday evening.
On Wednesday, the upper level ridge across the Southwestern region
of the CONUS begins to elongate encompassing a greater area in which
the eastern periphery of the ridge will be placed just to the west
of the CWA across Oklahoma and Texas. The surface high pressure that
was located of the coast of Alabama/Mississippi moves southeastward
nearing the western coast of Florida; this result, greatly removes
its influence with providing the state with ample low level
moisture, thus we will see lower opportunities for isolated rain and
storms across the CWA. A slim chance of far southeastern Arkansas
experiencing an isolated shower or thunderstorm is not completely
out of the question, but nothing to write home about. Heat headlines
will continue to likely be needed again on Wednesday as much of
northeastern Arkansas, southeastern Arkansas, the River Valley
region, and the Little Rock metro area will meet Heat Advisory
criteria with Heat Index values of 105 to 109 degrees common during
Wednesday afternoon/Wednesday evening. At the end of the short-term
forecast period, a weak cold front will be approaching the CWA from
the northwest, thus Wednesday night will see elevated rain chances
across far northern Arkansas.
&&
.LONG TERM...Thursday Through Tuesday
No wholesale changes will be forthcoming this morning as medium
range models have not changed appreciably over the past day or so.
Pattern will be dominated by a transient upper level ridge that will
keep temperatures seasonably hot but not nearly to the extent that
the region experienced for the last half of July.
Period initiates with upper ridge centered over the TX/OK panhandles
with a boundary of some sort located in the upper midwest to the
Ohio River Valley. Scattered convection is possible early in the
period until said boundary lifts out and upper ridge expands.
Ridge will be expanding to the west with a second upper ridge over
the western Atlantic retrograding to near the east coast by early
next week leaving the area in broad troffiness. This pattern will
continue to pull in gulf moisture through the period with PWATS well
above 1.5 inches. The best chances of precipitation past early Thurs
will be diurnally driven showers and thunderstorms. Severe weather
chances appears low but with light winds aloft, storms that do
develop could be proficient rain makers.
Temperatures will top out in the 90s for the most part during the
day with overnight lows generally in the 70s. Humidity levels will
remain high enough that some heat headlines may be needed at some
point but likely evaluated on a day to day basis.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 95 74 95 75 / 10 10 10 20
Camden AR 94 74 96 74 / 40 10 10 10
Harrison AR 94 73 95 73 / 10 0 10 40
Hot Springs AR 96 74 98 76 / 30 10 10 10
Little Rock AR 95 75 95 76 / 30 10 20 10
Monticello AR 93 74 93 74 / 40 20 30 10
Mount Ida AR 95 74 97 74 / 20 10 10 10
Mountain Home AR 97 74 98 73 / 10 0 10 40
Newport AR 91 73 91 73 / 10 10 10 20
Pine Bluff AR 93 74 93 74 / 40 10 20 10
Russellville AR 98 74 99 76 / 20 10 10 20
Searcy AR 95 72 94 73 / 20 10 20 20
Stuttgart AR 92 74 92 75 / 30 10 20 10
&&
.LZK Watches/Warnings/Advisories...&&
Short Term...234 / Long Term...56
Hazardous weather outlook, Aug 1, 2:51 AM CST, 23 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
351 AM CDT Mon Aug 1 2022
ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-021000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
351 AM CDT Mon Aug 1 2022
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Heat and humidity will return to the forecast area with high
temperatures in the 90s and elevated moisture levels. Heat index
values will exceed 100 degrees across parts of northeast Arkansas
where a heat advisory is in effect. Only isolated thunderstorms
are expected across the region through tonight.
.DAYS TWO THROUGH SEVEN...Monday Through Saturday
The heat will continue to build through the week. Thunderstorms
will become more spotty, and occur during the afternoon and early
evening. Heat index values will reach at least 105 degrees in
parts of the state by Tuesday and Wednesday.
.Spotter Information Statement...
Spotter activation is not expected at this time.
&&
Visit NWS Little Rock on the web. Go to https://weather.gov/lzk.
234/56
Flood, Woodruff
- When
- August 2, 2:15 AM CST to August 18, 6:30 AM CST
- Where
- Woodruff County, 0.9 mi W of Riverside to 0.2 mi WNW of Cavell
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.279, -91.246
Heavy rain brought flooding to the Cache River at Patterson in early August.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Wyoming, August 2, 20221 death · 1 injured · 1 event
- Flash Flooding in Mississippi, August 2, 2022$1.1 million · 4 events
- Wildfire in Texas, August 2 to 11, 2022$1.1 million · 3 events
- Damaging Winds in South Dakota, August 2, 2022$208,000 · 69 kt wind · 15 events
- Flash Flooding and Hail in Illinois, August 2, 2022$60,000 · 1 in hail · 30 events
- Hail and Damaging Winds in Wisconsin, August 2 to 3, 2022$60,000 · 1.5 in hail · 23 events
- Damaging Winds in Minnesota, August 2, 2022$44,000 · 70 kt wind · 26 events
- Damaging Winds in Michigan, August 2, 2022$33,000 · 65 kt wind · 8 events
- Excessive Heat in Minnesota, August 2, 202232 events
- Hail and Damaging Wind in Missouri, August 2, 2022$18,000 · 1.25 in hail · 2 events
- Heat in Tennessee, August 2, 202211 events
- Hail in Minnesota, August 2, 20222 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1051765.